Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 55, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 1999, 5:23 PM EDT for Erie County, Huron County, Ohio. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 9, 1999, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:34 PM EDT | Thunderstorm Wind | Countywide, OH | Four power poles were knocked down in the southwest corner of the county with many trees downed countywide. |
| Jul 9, 5:45 PM EDT | Thunderstorm Wind | Countywide, OH | Thunderstorms producing strong downburst winds downed trees and power lines across the entire county. An addition to a house was completely destroyed along State Route 162 in North Fairfield and an adjacent concrete block barn was destroyed. The roof of a s |
| Jul 9, 6:00 PM EDT | Tornado F1 | New London, OH | A tornado briefly touched down near New London. Around 200 trees were blown down. The roof of a barn on State Route 60 was blown off and two other barns just east of town were completely destroyed. Two businesses in New London also suffered roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 092124 RRA SVRCLE OHC043-077-092230- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 523 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY OH IN NORTH CENTRAL OHIO HURON COUNTY IN NORTH CENTRAL OHIO * UNTIL 630 PM EDT * AT 523 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF NORWALK OR 7 MILES WEST OF MONROEVILLE... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MONROEVILLE NORWALK MILAN WAKEMAN SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO IN|SIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 64 min |
| Jul 9, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 64 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jul 9, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 63 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 63 min |
| Jul 9, 5:49 PM EDT | Tornado Warning | CLE | Huron | 66 min |
| Jul 9, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 63 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 65 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 9, 6:04 PM EDT | Tornado Warning | CLE | Lorain, Medina | 66 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 64 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 62 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 9, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 9, 6:34 PM EDT | Tornado Warning | CLE | Summit | 66 min |
| Jul 9, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 9, 6:49 PM EDT | Tornado Warning | CLE | Portage | 66 min |
| Jul 9, 7:17 PM EDT | Tornado Warning | CLE | Mahoning | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.